MAUDE Adverse Event Report: SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-301
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Pericardial Effusion (3271)
Date of Event 05/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv), right atrial (ra), and left ventricular (lv) lead due to cied system/pocket infection.Spectranetics lld ez lead locking devices (lld ezs) were inserted into each lead to provide traction.Beginning with a spectranetics 14f glidelight laser sheath, attempts were made to extract the ra and rv lead, but the glidelight would not advance past the clavicle.Switching to a spectranetics 12f glidelight on the lv lead, progress was made to the svc; however, the atrial line pressure was not detected.Rescue efforts began, including cpr and sternotomy.A growing pericardial effusion was detected via transesophageal echocardiogram (tee), and a total of 400 ccs of blood was drained.The patient¿s blood pressure stabilized, but a perforation was discovered and repaired in the innominate vein.Extraction continued with the 12f glidelight, and the lv lead was removed.The remaining rv (mdr #3007284006-2025-00109) and ra (mdr #3007284006-2025-00110) leads were cut/capped and remained in the patient.There were no attempts made to unlock the lld ezs.The patient survived the procedure.This report captures the 12f glidelight in use when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
A2) patient date of birth - not available from facility.A3b) patient gender - not available from facility.D4) device serial number - not available from facility.H3) the glidelight was discarded, thus no returned product investigation was performed.H6) perforation of vessels is a known risk of complication with use of the glidelight device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key22155378
Report Number3007284006-2025-00108
Device Sequence Number7265976
Product Code MFA
UDI-Device Identifier00813132020323
UDI-Public(01)00813132020323(17)251107(10)FGA23L02A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/07/2025
Device Model Number500-301
Device Catalogue Number500-301
Device Lot NumberFGA23L02A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Initial Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC 4396 LV LEAD; MEDTRONIC 4574 RA PACING LEAD; MEDTRONIC 6935 RV PACING LEAD; PHILIPS LASER SYSTEM; SPECTRANETICS 14F GLIDELIGHT LASER SHEATH; SPECTRANETICS LLD EZ LEAD LOCKING DEVICES
Outcome Attributed to Adverse Event Life Threatening;
Patient Age71 YR
Patient SexFemale
Patient Weight46 KG
Patient EthnicityNon Hispanic
Patient RaceWhite